Format

Send to

Choose Destination
Pharmacotherapy. 2000 Jan;20(1):93-4.

Decreased methadone effect after ritonavir initiation.

Author information

1
University of Rhode Island College of Pharmacy, Department of Pharmacy Practice, Veterans Affairs Medical Center, Providence 02908, USA.

Abstract

Combination antiretroviral therapy including protease inhibitors such as ritonavir has added significant potency to therapy for human immunodeficiency viral (HIV) infection as well as substantial drug-drug interactions. Methadone metabolism is affected by cytochrome P450 (CYP) 3A4 inhibitors or inducers. Because ritonavir can induce CYP3A, it can decrease methadone plasma levels. An HIV-infected patient receiving methadone maintenance experienced withdrawal symptoms after ritonavir, saquinavir, and stavudine were added to his regimen; the most likely cause was ritonavir.

PMID:
10641980
DOI:
10.1592/phco.20.1.93.34654
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center